Thank you for your reply. So is this a permanent change? Does this type of flare need to be treated differently? It's hard to differentiate cause and effect. Previously when I used this antibiotic I did not experience this. Hard to completely avoid antibiotics especially given that we are immunocompromised and more susceptible to infections.Broad spectrum antibiotics can potentially exacerbate crohn's disease. Pathogenic bacteria tend to exploit the ''post-antibiotic'' period, to colonize the intestine.
Invasive E coli especially, takes advantage. When broad spectrum antibiotics are given that are ineffective against invasive E Coli and aren't macrophage penetrating, E coli will be able to expand.
We also know that people who have taken antibiotics, are more likely to develop crohn's disease later on than those who have not.
If at all possible, broad spectrum antibiotics should be avoided in crohn's disease. If at all possible, antibiotics should be given intravenously to spare the intestine.